Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 142, NWS State College, PA

July 9, 2015Lancaster County, Lebanon County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 9, 2015, 5:34 PM EDT for Lancaster County, Lebanon County, York County, Pennsylvania. It was in force for 86 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2015, 5:34 PM EDT (21:34 UTC)
Expired
Jul 9, 2015, 7:00 PM EDT
In force
86 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The Sterling radar (KLWX), 155 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:45 PM EDTTSTM WND DMGFort Indiantown Gap, PATREES AND WIRES DOWN.
Jul 9, 5:50 PM EDTTSTM WND DMGMount Gretna, PATREES AND WIRES DOWN.
Jul 9, 6:20 PM EDTTSTM WND DMGLititz, PATREES DOWN.
Jul 9, 6:30 PM EDTTSTM WND DMG1 E Willow Street, PATREES DOWN IN WEST LAMPETER TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 1:27 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WUUS51 KCTP 092135
SVRCTP
PAC071-075-133-092300-
/O.NEW.KCTP.SV.W.0142.150709T2134Z-150709T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 534 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  MARYSVILLE TO NEAR PARKVILLE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AKRON...ANNVILLE...COLUMBIA...CORNWALL...EAST PETERSBURG...
  ELIZABETHTOWN...EPHRATA...LANCASTER...LEBANON...LITITZ...MANHEIM...
  MILLERSVILLE...MOUNT JOY...MYERSTOWN...NEW HOLLAND...PALMYRA...
  WILLOW STREET...ADAMSTOWN...AVON AND BAINBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

&&

LAT...LON 3990 7638 3996 7648 4005 7653 4006 7665
      4012 7672 4016 7669 4015 7669 4020 7657
      4041 7665 4052 7648 4014 7588 4011 7594
      4004 7593 3996 7599 3987 7599 3988 7600
      3973 7610 3972 7635
TIME...MOT...LOC 2134Z 254DEG 42KT 4037 7693 3976 7693 

$$

KF
2 follow-up statements
134 
WWUS51 KCTP 092232
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT THU JUL 9 2015

PAC071-075-133-092300-
/O.CON.KCTP.SV.W.0142.000000T0000Z-150709T2300Z/
YORK PA-LEBANON PA-LANCASTER PA-
632 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN YORK...SOUTHEASTERN LEBANON AND LANCASTER
COUNTIES...

AT 631 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
WERNERSVILLE TO NEAR DELTA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
AKRON...EAST PETERSBURG...EPHRATA...LANCASTER...LITITZ...
MILLERSVILLE...NEW HOLLAND...WILLOW STREET...ADAMSTOWN...BAREVILLE...
BRICKERVILLE...CHURCHTOWN...DELTA...DENVER...GAP...HOLTWOOD...
KLEINFELTERSVILLE...LEACOCK...LEOLA AND NEWMANSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3995 7646 4036 7623 4014 7588 4011 7594
      4004 7593 3996 7599 3987 7599 3988 7600
      3973 7610 3972 7635 3990 7638
TIME...MOT...LOC 2231Z 267DEG 37KT 4036 7610 3973 7636 

$$

KF
828 
WWUS51 KCTP 092249
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 PM EDT THU JUL 9 2015

PAC075-092259-
/O.CAN.KCTP.SV.W.0142.000000T0000Z-150709T2300Z/
LEBANON PA-

649 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEBANON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3982 7637 4025 7606 4014 7588 4011 7594
      4004 7593 3996 7599 3987 7599 3988 7600
      3973 7610 3972 7635
TIME...MOT...LOC 2249Z 272DEG 31KT 4025 7602 3976 7634 

$$

PAC071-133-092300-
/O.CON.KCTP.SV.W.0142.000000T0000Z-150709T2300Z/
YORK PA-LANCASTER PA-
649 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN YORK AND EASTERN LANCASTER COUNTIES...

AT 649 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
ADAMSTOWN TO NEAR DELTA...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW HOLLAND...WILLOW STREET...ADAMSTOWN...BAREVILLE...CHURCHTOWN...
DELTA...GAP...HOLTWOOD...LEOLA...PARADISE...QUARRYVILLE...
SMITHVILLE...STRASBURG...TERRE HILL...WAKEFIELD...BIRD-IN-HAND...BLUE
BALL...BOWMANSVILLE...BUCK AND CHRISTIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3982 7637 4025 7606 4014 7588 4011 7594
      4004 7593 3996 7599 3987 7599 3988 7600
      3973 7610 3972 7635
TIME...MOT...LOC 2249Z 272DEG 31KT 4025 7602 3976 7634 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:02 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 9, 5:02 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT THU JUL 9 2015

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...
ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE...AS A WAVE OF LOW
PRESSURE MOVES ALONG THE PENNSYLVANIA...NEW YORK BORDER AND DRAGS
A TRAILING COLD FRONT EAST ACROSS THE COMMONWEALTH. HIGH PRESSURE
WILL RETURN FOR FRIDAY AND SATURDAY BRINGING SLIGHTLY COOLER AND
NOTABLY LESS HUMID WEATHER WITH LITTLE CHANCE FOR RAIN. A CHANCE
OF SHOWERS AND THUNDERSTORMS RETURN LATE SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
...21Z UPDATE...
FLASH FLOOD WATCH DROPPED FOR NORTH CENTRAL PA...AS HEAVY RAINFALL
THREAT HAS SHIFTED FARTHER EAST AND SOUTH.

WARM MID LEVELS HAVE THUS FAR KEPT CONVECTION IN CHECK ACROSS
WESTERN AND CENTRAL PA...BUT MOST UNSTABLE AND HIGHLY SHEARED
ENVIRONMENT OVER SOUTHEAST PA REMAINS A VERY HIGH CONCERN. LATEST
RADAR TRENDS INDICATE INTENSIFYING BOWING LINE SEGMENT MOVING INTO
AN AREA OF EHI INCREASING ABOVE 2-3 OVER FRANKLIN COUNTY. DAMAGING
WINDS WILL BE A GOOD BET AS STORMS CROSS THE LOWER AND MIDDLE
SUSQ RIVER VALLEY THROUGH THIS EVENING.

AS FAR AS INGREDIENTS GO...THE CUPBOARD IS STOCKED. SURFACE
DEWPOINTS IN THE LOW 70S WITH INCREASING LOW LEVEL SHEAR/850MB
WINDS INCREASING TO 40 KTS ALONG WITH A SHORTWAVE WORKING IN FROM
SE OH ARE FAVORABLE FOR STORMS TO PRODUCE DAMAGING WINDS. PROXIMITY
OF WARM FRONT...WEAK LEE TROUGHING AND LOCALIZED TERRAIN
ENHANCEMENTS OF LLVL SHEAR WILL ENHANCE POTENTIAL FOR ROTATING
UPDRAFTS...AND ISOLATED BRIEF TORNADOES INVOF OF BROKEN-S
SIGNATURES OR ANY CELLS THAT CAN ISOLATE THEMSELVES FROM THE MAIN
LINE. BIGGEST THREAT CONTINUES TO BE ALONG AND SOUTH OF A CORRIDOR
FROM KFIG TO KIPT TO KAVP. LATEST SPC MESO ANALYSIS SHOWS
FAVORABLE EHI VALUES (+2 TO +4) LIFTING NORTHWARD INTO THE S
CENTRAL MOUNTAINS AND LOWER SUSQ RIVER VALLEY. A BUSY EVENING IN
PROGRESS...BUT THINGS WILL WIND DOWN LATER ON.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THUNDERSTORMS WILL BE QUICKLY EXITING EAST ACROSS THE DELAWARE
VALLEY OF FAR EASTERN PENN AROUND MIDNIGHT. SWWD TRAILING COLD
FRONT FROM THE SFC LOW OVER THE CATSKILL REGION WILL MEANS THAT
ANOTHER SHOWER OR TWO WILL BE POSSIBLE...BUT ADDITIONAL RAINFALL
FROM 02Z ON WILL BE LESS THAN 0.10 OF AN INCH.

DEWPOINTS WILL FALL OFF STEADILY OVERNIGHT AND DIP TO SLIGHTLY
BELOW NORMAL BY DAYBREAK FRIDAY ACROSS FAR NRN PENN. LLVL MOISTURE
WILL LIKELY WAIT TO BE SCOURED OUT UNTIL LATER FRIDAY MORNING
ACROSS SOUTHERN PENN DUE TO THE VERY LATE NIGHT TIMING OF THE
SFC CFRONTAL PASSAGE AND LIGHT WIND...EVEN RIGHT IN ITS WAKE.

LOW TEMPS EARLY FRIDAY MORNING WILL VARY FROM THE MID 50S ACROSS
THE NRN TIER...TO THE UPPER 60S THROUGHOUT MOST OF THE LOWER SUSQ
VALLEY.

THE LARGE SCALE PATTERN FCST OVER THE LOWER 48 INTO NEXT WEEK
REMAINS ON TRACK...WITH A MEAN TROUGH NEAR THE WEST COAST...
RETROGRADING UPPER RIDGE OVER THE SOUTHEAST/SOUTH-CENTRAL U.S.
EVENTUALLY SETTLING NEAR THE TX PANHANDLE AND EXTENDING NWD OVER
THE ROCKIES AND WRN HIGH PLAINS...AND AN AMPLIFYING TROUGH OVER
THE ERN HALF OF THE CONUS DOWNSTREAM OF THE RIDGE.

CONFIDENCE IN A 48 HOUR/2-DAY PERIOD OF DRY WEATHER FROM FRIDAY INTO
SATURDAY CONTINUES THROUGH THE MOST RECENT MODEL RUNS...WITH THE
LATEST MODEL AND ENSEMBLE GUIDANCE SHOWING AN AREA OF ABNORMALLY
DRY/LOW PW AIR SPREADING INTO CENTRAL PA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE MAIN FORECAST ISSUE AND ULTIMATE SOURCE OF UNCERTAINTY
RESIDES WITH THE ENERGY ASSOCD WITH THE UPPER LOW NEAR THE CA
COAST WHICH IS STILL PROGGED TO REACH THE N-CENTRAL PLAINS ON
SATURDAY. THIS FEATURE WILL LKLY OFFER THE BEST OPPORTUNITY FOR
RAINFALL DURING THE PERIOD...MOST LKLY IN THE SUN-TUE TIMEFRAME.
HOWEVER MEANINGFUL SHORTWAVE DETAIL DIFFERENCES...NOT ONLY WITH
THIS ENERGY BUT WITH ONE OR TWO LEAD CONVECTIVE IMPULSES
DIMINISHED THE ABILITY FOR ADEQUATE TIMING THROUGH THE MID AND
LONG TERM.

AS WITH THE MOST RECENT SYSTEM...EXPECT DEWPOINTS TO CREEP BACK UP
THE 70 RANGE BY THE MON-TUE TIMEFRAME WITH THE PRECIPITATION
CHANCES. ESPECIALLY OVER THE CENTRAL AND SOUTH.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
COLD FRONT CROSSING THE REGION...TRIGGERING SCATTERED TO BROKEN
TSRA THROUGH EARLY TO MID EVENING. SOME STORMS WILL REACH SEVERE
LIMITS...ESPECIALLY ACROSS SOUTHERN AND EASTERN AIRFIELDS.

CIG AND VSBY RESTRICTIONS WILL BE WIDESPREAD IN SHOWERS AND
THUNDERSORMS THROUGH THIS EVENING. LOWERING CONDITIONS EXPECTED
AGAIN LATE TONIGHT IN THE POST FRONTAL AIRMASS...BUT DRYING WILL
BRING IMPROVING CONDITIONS FOR FRIDAY INTO SATURDAY AS VFR WILL
DOMINATE.

OUTLOOK...

FRI-SAT...PRIMARILY VFR.
SUN...PRIMARILY VFR. ISOLATED TSRA POSSIBLE WEST.
SUN NIGHT-MON...RESTRICTIONS POSSIBLE IN SCATTERED SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT/RXR
NEAR TERM...DEVOIR/LAMBERT/RXR
SHORT TERM...LAMBERT
LONG TERM...GARTNER/STEINBUGL
AVIATION...JUNG
Hazardous weather outlook, Jul 9, 4:53 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 PM EDT THU JUL 9 2015

PAZ004>006-037-102100-
WARREN-MCKEAN-POTTER-TIOGA-
453 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010>012-041-042-045-046-049-051>053-102100-
ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-
COLUMBIA-
453 PM EDT THU JUL 9 2015

...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION
THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.

LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WITH SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017-024-033-102100-
CLEARFIELD-CAMBRIA-SOMERSET-
453 PM EDT THU JUL 9 2015

...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION
THROUGH THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS WILL
PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ018-019-025>028-034>036-050-056>059-063>066-102100-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
453 PM EDT THU JUL 9 2015

...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION
THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Special weather statement, Jul 9, 4:43 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT THU JUL 9 2015

PAZ045-046-092130-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
443 PM EDT THU JUL 9 2015

...A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL AFFECT SOUTHERN
CLINTON...AND SOUTHERN LYCOMING COUNTIES UNTIL 530 PM EDT...

AT 442 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
CARROLL...MOVING NORTHEAST AT 15 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. TORRENTIAL
RAINFALL IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CARROLL...CASTANEA...COLLOMSVILLE...MCELHATTAN...LOGANTON...OVAL...
FLEMINGTON...LOCK HAVEN AND DUNNSTOWN.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LOCK HAVEN AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 178 TO
194.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4109 7704 4108 7708 4107 7711 4107 7714
      4104 7715 4099 7734 4098 7743 4113 7747
      4123 7711
TIME...MOT...LOC 2042Z 243DEG 15KT 4109 7725

RXR
Special weather statement, Jul 9, 4:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT THU JUL 9 2015

PAZ036-063-064-092115-
CUMBERLAND PA-FRANKLIN PA-ADAMS PA-
445 PM EDT THU JUL 9 2015

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...FRANKLIN...AND ADAMS
COUNTIES UNTIL 515 PM EDT...

AT 445 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BIG SPRING STATE PARK TO NEAR WAYNESBORO...
AND MOVING EAST AT 40 MPH.

50 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  FAYETTEVILLE AND NEWVILLE AROUND 455 PM EDT.
  BLOSERVILLE AND CARROLL VALLEY AROUND 500 PM EDT.
  PLAINFIELD AROUND 505 PM EDT.
  ORRTANNA AND CASHTOWN AROUND 510 PM EDT.
  GETTYSBURG...CARLISLE SPRINGS AND LAKE HERITAGE AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARENDTSVILLE...
BENDERSVILLE...BIGLERVILLE...FAIRFIELD AND GARDNERS.

LAT...LON 3972 7774 4026 7765 4023 7765 4022 7764
      4023 7761 4019 7760 4031 7737 4031 7736
      4026 7742 4026 7739 4029 7733 4028 7733
      4027 7730 4031 7698 4015 7700 4015 7703
      4007 7713 4001 7702 3972 7705
TIME...MOT...LOC 2045Z 255DEG 36KT 4026 7758 3979 7764

KF
Special weather statement, Jul 9, 4:48 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT THU JUL 9 2015

PAZ017>019-025-026-092145-
SOUTHERN CENTRE PA-CLEARFIELD PA-NORTHERN CENTRE PA-HUNTINGDON PA-
BLAIR PA-
448 PM EDT THU JUL 9 2015

...SPECIAL WEATHER STATEMENT...

AT 447 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
PUNXSUTAWNEY...MOVING EAST AT 50 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
TORRENTIAL RAINFALL THAT COULD CAUSE MINOR FLOODING AND PONDING OF
WATER ON ROADWAYS IS EXPECTED.

THE THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL BE NEAR...
  CURWENSVILLE AROUND 515 PM EDT.  JEFFRIES...HOUTZDALE AND HYDE
AROUND 520 PM EDT.  NORTH PHILIPSBURG...PHILIPSBURG AND CHESTER HILL
AROUND 530 PM EDT.  BLACK MOSHANNON STATE PARK AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM PRODUCING TORRENTIAL
RAINFALL INCLUDE BRISBIN...BURNSIDE...COALPORT...GLEN HOPE AND
GRAMPIAN.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS ROUTE 255 AND SNOW SHOE EXITS...SPECIFICALLY FROM MILE MARKERS
102 TO 142.

THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 49 TO 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

&&

LAT...LON 4112 7880 4120 7808 4116 7805 4115 7802
      4068 7800 4069 7838 4073 7835 4073 7881
TIME...MOT...LOC 2047Z 263DEG 42KT 4087 7890

CERU
Local storm report, Jul 9, 5:11 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
511 PM EDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     FAYETTEVILLE            39.91N  77.57W
07/09/2015                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN IN EASTERN FRANKLIN COUNTY.

&&

EVENT NUMBER CTP1500256

MACH
Special weather statement, Jul 9, 5:14 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EDT THU JUL 9 2015

PAZ042-046-053-092145-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-
514 PM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN...COLUMBIA...AND
SOUTHERN LYCOMING COUNTIES UNTIL 545 PM EDT...

AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BIGGERTOWN...MOVING EAST AT 35 MPH.

50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CENTRAL AND WALLER AROUND 525 PM EDT.
  JAMISON CITY AND FAIRMOUNT SPGS AROUND 530 PM EDT.
  RICKETTS GLEN STATE PARK AROUND 535 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTON AND PICTURE
ROCKS.

LAT...LON 4130 7631 4120 7632 4119 7631 4121 7670
      4131 7672 4133 7667 4131 7660 4134 7664
      4135 7663 4143 7626
TIME...MOT...LOC 2114Z 260DEG 31KT 4128 7652

KF
Local storm report, Jul 9, 5:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     FAYETTEVILLE            39.91N  77.57W
07/09/2015                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN IN EASTERN FRANKLIN COUNTY.

0450 PM     TSTM WND DMG     1 SW SHIPPENSBURG       40.04N  77.54W
07/09/2015                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN ON PAULSON HOLLOW ROAD AND WIRES ON MOBILE
            HOME.

&&

EVENT NUMBER CTP1500256 CTP1500257

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:50 AM EDTFlash Flood WatchCTPCameron, Clinton, Columbia, Elk, Lycoming, McKean and 7 more12 hr
Jul 9, 1:33 PM EDTSpecial Weather StatementCTPCambria42 min
Jul 9, 2:05 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield70 min
Jul 9, 2:21 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset54 min
Jul 9, 2:46 PM EDTSpecial Weather StatementCTPPotter29 min
Jul 9, 3:12 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga63 min
Jul 9, 3:14 PM EDTSpecial Weather StatementCTPClearfield46 min
Jul 9, 4:04 PM EDTSpecial Weather StatementCTPCentre41 min
Jul 9, 4:14 PM EDTSpecial Weather StatementCTPClearfield31 min
Jul 9, 4:19 PM EDTSpecial Weather StatementCTPFranklin26 min
Jul 9, 4:23 PM EDTSpecial Weather StatementCTPSnyder37 min
Jul 9, 4:43 PM EDTSpecial Weather StatementCTPUnion47 min
Jul 9, 4:45 PM EDTSpecial Weather StatementCTPAdams, Cumberland30 min
Jul 9, 4:48 PM EDTSpecial Weather StatementCTPClearfield57 min
Jul 9, 4:50 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin55 min
Jul 9, 5:07 PM EDTSevere Thunderstorm WarningCTPDauphin, York98 min
Jul 9, 5:10 PM EDTAreal Flood AdvisoryCTPCentre, Clearfield2 hr
Jul 9, 5:14 PM EDTSpecial Weather StatementCTPSullivan31 min
Jul 9, 5:20 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Union29 min
Jul 9, 5:40 PM EDTSpecial Weather StatementCTPNorthumberland50 min
Jul 9, 5:55 PM EDTAreal Flood AdvisoryCTPDauphin, Lebanon, Northumberland, Schuylkill2 hr
Jul 9, 6:01 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill74 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.